On the stability of twisted magnetic fields

Trehan, S. K. ; Singh, Manohar (1977) On the stability of twisted magnetic fields Astrophysics and Space Science, 53 (1). pp. 165-172. ISSN 0004-640X

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/j5248h21271288...

Related URL: http://dx.doi.org/10.1007/BF00645911


The stability of helical magnetic fields is investigated when fluid motions are present along the lines of force. The general dispersion relation is obtained and some limiting cases are examined. It is established that the configuration can be unstable when the velocity field exceeds a certain critical value. This result is to be compared with the case when the helical fields confined by a rigid boundary are stable when the energy density in the velocity field is at least equal to that of the magnetic field.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:53085
Deposited On:04 Aug 2011 14:46
Last Modified:04 Aug 2011 14:46

Repository Staff Only: item control page